Alabama, 2007

Damaging Wind in Alabama, April 26, 2007

April 26, 2007 · NWS MOB · 2 events in 1 county or zone

Severe thunderstorms produced wind damage in south central Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Severe thunderstorms produced wind damage in south central Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 26, 10:00 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 26, 10:00 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1100 AM CDT THU APR 26 2007

.MESOSCALE UPDATE...EXPECT LINE OF SHOWERS AND THUNDERSTORMS TO
UNDERGO A STRENGTHENING TREND OVER NEXT 1-2HRS AS IT ENCOUNTERS CAPE
AXIS LOCATED FROM CRENSHAW CO AL SOUTHWARD TO OKALOOSA CO FL. IN THIS
ZONE CAPE VALUES ARE NOW IN EXCESS OF 1400 J/KG W/ BREAKS IN THE OVC
ALLOWING CONTINUED SFC HEATING. BRIEF WEAK TORNADOES WILL REMAIN
POSSIBLE THROUGH THE LATE MORNING INTO THE AFTERNOON ALONG THIS LINE
IN ADDITION TO WIND GUSTS IN EXCESS OF 60 MPH.

NOTE TO USERS...KEVX RADAR IS DOWN AND MAINTENANCE IS IN ROUTE ATTM.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&

13/JC
Hazardous weather outlook, Apr 26, 5:55 AM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
655 AM CDT THU APR 26 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
271200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
655 PM CDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE CENTRAL GULF COAST
REGION THIS MORNING COULD GIVE WAY TO DAMAGING WINDS...LARGE HAIL
AND SHORT LIVED ISOLATED TORNADOES. THIS LINE OF THUNDERSTORMS WILL
CONTINUE MOVING EAST ACROSS THE FORECAST AREA THROUGH EARLY THIS
AFTERNOON THEN EXIT TO THE EAST...THEREAFTER. STAY TUNED THROUGHOUT
THE DAY FOR FURTHER UPDATES ON POSSIBLE WATCHES AND WARNINGS FROM
THE NATIONAL WEATHER SERVICE.

A MODERATE RISK FOR DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG
AREAS BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS WILL BE REQUIRED FOR THE REMAINDER OF
TODAY...MAINLY WHERE WATCHES FROM THE STORM PREDICTION CENTER ARE
ISSUED. I

STAY TUNED FOR FURTHER STATEMENTS AND UPDATES THROUGHOUT THE DAY.

In the hours before

Special weather statement, Apr 26, 8:38 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
938 AM CDT THU APR 26 2007

ALZ062-FLZ001-261515-
UPPER BALDWIN-INLAND ESCAMBIA-
INCLUDING THE CITIES OF...BAY MINETTE...
938 AM CDT THU APR 26 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND ESCAMBIA
COUNTIES...

AT 937 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES WEST OF STAPLETON...AND MOVING NORTHEAST AT 30
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WHITEHOUSE FORKS...DOUGLASVILLE...BAY MINETTE AND CARNEY THROUGH 1015
AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 26, 9:28 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1028 AM CDT THU APR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     TSTM WND DMG     BROOKLEY FIELD AIRPORT  30.64N 88.07W
04/26/2007                   MOBILE             AL   EMERGENCY MNGR

            AC UNIT BLOWN OFF THE GYM AT BC RAIN HIGH SCHOOL WHICH IS
            NEAR BROOKLEY. THE DAMAGE WAS ALONG THE LEADING EDGE OF A
            BOW ECHO. NO INJURIES.

&&

GB
Special weather statement, Apr 26, 10:40 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1140 AM CDT THU APR 26 2007

ALZ064-FLZ001>006-261800-
LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND
OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...DESTIN...FORT WALTON BEACH...
NAVARRE AND PENSACOLA...
1140 AM CDT THU APR 26 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN...OKALOOSA...
ESCAMBIA AND SANTA ROSA COUNTIES...

AT 1137 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS FROM 3 MILES NORTHEAST OF JAY TO 4
MILES SOUTHWEST OF ROMAR BEACH...AND MOVING EAST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
COTTAGE HILL...CANTONMENT...LILLIAN...GONZALEZ...BERRYDALE...JOHNSONS
BEACH AND ENSLEY THROUGH 100 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 50 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED. THESE THUNDERSTORMS ARE ALSO PRODUCING VERY
HEAVY RAINFALL WITH AMOUNTS OF ONE TO TWO INCHES PER HOUR POSSIBLE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Crenshaw

When
April 26, 11:11 AM CST to 11:13 AM CST
Where
Crenshaw County, Rutledge
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
31.730, -86.320

Severe thunderstorms caused tree and outbuilding damage southwest of Rutledge.

Funnel Cloud, Crenshaw

When
April 26, 11:25 AM CST to 11:27 AM CST
Where
Crenshaw County, Luverne
Reported by
Emergency Manager
Coordinates
31.720, -86.270

A funnel cloud was observed just north of Luverne. No damage occurred.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25842, 25847.